MAUDE Adverse Event Report: ABBOTT VASCULAR INC. EMBOSHIELD NAV6; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

ABBOTT VASCULAR INC. EMBOSHIELD NAV6; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 22437-19
Medical Device Problem Codes Entrapment of Device (1212); Improper or Incorrect Procedure or Method (2017); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017 - improper or incorrect procedure or method.
 
Event or Problem Description
It was reported that the procedure was to treat an 80% stenosed 5.0mm lesion in internal carotid artery with the emboshield nav 6 embolic protection system (eps).The bare wire and eps were advanced.The command 14 guide wire was re-inserted, and an 8x40mm xpert self expanding stent was implanted.However, the bare wire became unintentionally compressed between the stent and the vessel wall which prevented the filter element from being retrieved.Subsequently, the filter element, bare wire and xpert stent were surgically removed.There were no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The emboshield nav6 instruction for use instructs to ¿perform the required interventions over the barewire filter delivery wire.¿ in this case, based on the reported information, the entrapment of the barewire and filter requiring surgery to remove was due to advancing a command 14 guide wire and xpert self-expanding stent alongside of the barewire resulting in entrapment of the barewire and filter once the xpert stent was deployed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Correction: b1: adverse event/product problem updated.
 
Event or Problem Description
N/a.

Brand Name
EMBOSHIELD NAV6
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20647843
Report Number2024168-2024-13240
Device Sequence Number20693714
Product Code NTE
UDI-Device Identifier08717648137747
UDI-Public(01)08717648137747(17)270228(10)4032161
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K191173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22437-19
Device Catalogue Number22437-19
Device Lot Number4032161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date11/09/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND 14 GUIDE WIRE.; EPS BARE WIRE.; XPERT SELF EXPANDING STENT.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown